MAUDE Adverse Event Report: ARTHREX, INC. IMPLANT SYSTEM, BICEPS TENODESIS; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. IMPLANT SYSTEM, BICEPS TENODESIS; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number IMPLANT SYSTEM, BICEPS TENODESIS
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Pain (1994)
Date of Event 09/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a biceps tenodesis procedure the ar-1662s-1 implant system was being used.Upon using the reamer to drill the humeral head the device was not drilling efficiently, and the surgeon had to apply more pressure than usual to create the socket.Once the reamer finally started puncturing the bone and drilling, the surgeon had difficulty stopping the device fast enough.The patient came back to the surgeon a short time after the surgery complaining of pain at the surgical site.X-rays were taken and it was discovered that the reamer had drilled all the way through the cortex.The patient had to undergo a second surgery in which non arthrex plate and screws were implanted to fix the issue.Additional information obtained 10/1/2020: the original surgery date was (b)(6) 2020.The patient was seen for a follow up on (b)(6) 2020 due to pain in shoulder.An x-ray revealed a fracture on the posterior cortex.The patient was taken back to surgery on (b)(6) 2020 and a plate and screw was used to reduce an stabilize the fracture and the 5.5 swivelock was removed from the patient.

Brand Name
IMPLANT SYSTEM, BICEPS TENODESIS
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10698344
Report Number1220246-2020-02237
Device Sequence Number19597645
Product Code MAI
UDI-Device Identifier00888867096028
UDI-Public00888867096028
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberIMPLANT SYSTEM, BICEPS TENODESIS
Device Catalogue NumberAR-1662S-1
Device Lot Number10934473
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2020
Initial Report FDA Received Date10/19/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;